MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 3MM CURVED BLADE-STRAIGHT EDGE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 3MM CURVED BLADE-STRAIGHT EDGE
Catalog Number 399.48
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that periosteal elevator 3 mm curved blade-straight edge is broken.No other information has been provided.This report is for one (1) periosteal elevator 3 mm curved blade-straight edge this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10 updated.H3, h6: visual inspection: periosteal elevator 3mm curved blade-straight edge was received at us cq.Upon visual inspection at cq, it is observed that the tip of the device was deformed.The blade was loose with the handle and shaking.Device failure/ defect found? yes dimensional inspection: dimensional inspection cannot be performed due to post manufacturing damage.Document/specification review: the following drawings were reviewed during the investigation: -periosteal elevator 3mm curved blade ¿ straight edge -blade straight edge -handle no design issues or discrepancies were noted during the investigation.Complaint confirmed? yes but the reported broken condition cannot be confirmed.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The complaint is being confirmed but the reported broken condition cannot be confirmed.While a definitive root cause could not be identified, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIOSTEAL ELEVATOR 3MM CURVED BLADE-STRAIGHT EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9131611
Report Number2939274-2019-61013
Device Sequence Number13890618
Product Code HTE
UDI-Device Identifier10886982202833
UDI-Public(01)10886982202833
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.48
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1